advertisement
Question
Posted by: Mia | 2008/10/27

Side affects of Nuzak

Hi, I wonder if you can help me please. About two weeks ago I went to my GP with a severe migraine. He prescribed 1/2 of 40mg Purbloka and 2x400mg Brufen. He said I could also in future take this when I feel a migraine coming on. About an hour after taking the Purbloka my skin came out in these large red welts that itched unbearably. I contacted my GP and told him and he stated that this is the first time he had ever heard of anybody being allergic to the meds. Obviously I stopped taking the meds, but it now seems to have affected one of my other cronics meds, Nuzak. Everytime I take the Nuzak the same reaction happens. I have confirmed this by skipping a day, which of course meant no rahs. The moment I take the Nuzak again the rash and itching returns. I want to stop taking the Nuzak and possibly go on something more natural like 5HTP, would that be wise? And if so, what dosage should i take?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Mia
5HTP may give you severe headaches. Please rather discuss this with your doctor, you may need to take an antihistamine for a while and change to another brand of antidepressant.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Mia | 2008/10/28

Dear Friend,

Thank you so much for your reply! It really helped a lot

Reply to Mia
Posted by: Friend | 2008/10/27

Not sure if you are still reading the older posts, but for what it' s worth. I have also suffered from migraines most of my life and when the Physician switched me over to Purbloka - within half an hour my entire body was itching like mad with large, angry red bumps  my lips became swollen and by the time I was admitted to the E.R. I was battling to breathe! Turns out I am HIGHLY allergic to this particular migraine medication! (I have by the way, never been allergic to anything in my life, this experience was a first.)

I have been on and off of Prozac for a number of years. When I feel the big D coming on, I put myself onto Prozac and then over time, wean myself off again. Nuzac by the way, is a cheaper, generic but identical form of Prozac.

Two months and a bit after I had been discharged from hospital from the severe allergy reaction, I felt the depression creeping back up, took my usual morning dose of 20mg' s of Prozac and within an hour I was back in hospital - welts, closed throat, etc. Another huge allergy attack. It seems that some how, that first attempt at taking the Purbloka has severely compromised my immunity system and the dermatologist who is looking after me told me to try if at all possible, to steer clear from ALL anti-depressants for at least 6 months to 8 months and to then start on only half a dose and to see what happens.
He cautioned as well that taking any anti-inflammatory, if the body is having an allergy crises, it' s *highly* risky to use this class of medicines as they are all somehow linked to the CNS blood brain barrier which these medications cross. I hope you still get to read this and that it can be of some use for you.....

Reply to Friend

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement